Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 231, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 5, 2000, 2:21 PM CDT for Atoka County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 5, 2000, 2:21 PM CDT (19:21 UTC)
- Expired
- May 5, 2000, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Atoka County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 051922 SVROKC OKC005-051945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 221 PM CDT FRI MAY 5 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ATOKA COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 245 PM CDT * AT 221 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF STRINGTOWN...MOVING EAST SOUTHEAST AT 15 MPH. * L;OCATIONS IN THE WARNING INCLUDE STRINGTOWN HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3458 9600 3440 9612 3428 9581 3457 9576 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 9:46 AM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, May 5, 9:46 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 946 AM CDT FRI MAY 5 2000 MODERATE WARM ADVECTION FROM SOUTHWEST TEXAS INTO NORTHWEST TEXAS CONTINUES TO SUSTAIN STORMS. THETA-E ADVECTION FORECAST BY THE RUC INTO THIS SAME AREA TODAY MAY KEEP WIDELY SCATTERED SHOWERS AND STORMS FROM ENDING AT ALL TODAY. FORECAST WILL BE ADJUSTED TO REFLECT THIS TIMING. VISIBILITIES HAVE INCREASED IN MANY AREAS TO ABOVE DENSE FOG CRITERIA, SO THE ADVISORY WILL EXPIRE AS PLANNED AT 10 AM. HOWEVER, IT WILL BE A SLOW TRANSITION TO SOME SUN OVER CENTRAL AND WESTERN OK AS THE BOUNDARY LAYER IS VERY MOIST AND WINDS ARE VERY LIGHT. SOUTHEAST OKLAHOMA IS STILL NOT EXPECTED TO SEE SUN TODAY AS A LARGE CLOUD MASS AROUND THE WEST SIDE OF THE UPPER LOW WILL REMAIN OVER THAT AREA TODAY. .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 5, 11:39 AM CDT, 2 hours 42 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1139 AM CDT FRI MAY 05 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM LONE GROVE OK 1.25 INCH HAIL
05/05/00 CARTER VIA COUNTY EMS
DWLocal storm report, May 5, 11:46 AM CDT, 2 hours 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1146 AM CDT FRI MAY 05 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1144 AM 1N LONE GROVE OK 1.75 INCH HAIL
05/05/00 CARTER GOLF BALL SIZE
VIA HAM RADIO
DWLocal storm report, May 5, 11:51 AM CDT, 2 hours 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1151 AM CDT FRI MAY 05 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM 2_NE LONE GROVE OK 1.00 INCH HAIL
05/05/00 CARTER QUARTER SIZE
VIA COUNTY EMS
DWSpecial weather statement, May 5, 12:30 PM CDT, 1 hour 51 minutes before
OKZ004>048-050>052-TXZ083>090-031900- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CDT THU MAY 5 2000 THE THUNDERSTORM OUTLOOK CALLS FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS WESTERN NORTH TEXAS AND MUCH OF THE SOUTHERN THIRD OF OKLAHOMA. THE RISK AREA IS SOUTH OF A LINE FROM VERNON TO LAWTON TO ADA. DISCUSSION...ONGOING OCCASIONAL SEVERE IN SOUTH CENTRAL OKLAHOMA HAS BEEN FORMING NORTHEAST OF A FRONT ABOVE THE SURFACE OVER NORTH TEXAS. INCREASING MOISTURE IN THE BOUNDARY LAYER THROUGH THE DAY AND THE PERSISTENCE OF THE TEMPERATURE GRADIENT ABOVE THE SURFACE WILL SHOULD ALLOW MORE STORMS TO FORM THROUGH THE AFTERNOON IN THE RELATIVELY COOL SURFACE AIRMASS NEAR THE RED RIVER. TONIGHT THIS FRONT ALOFT WILL MOVE SLOWLY NORTHEAST ALONG WITH INCREASING BOUNDARY LAYER MOISTURE. ADDITIONALLY A MODERATE LOW-LEVEL JET WILL SET UP ACROSS NORTH TEXAS AND SOUTHWEST OKLAHOMA WHICH WILL PROVIDE INCREASED WIND SHEAR FAVORABLE FOR SEVERE STORMS. AREAS OF SOUTHERN OKLAHOMA FARTHER AWAY FROM THE RED RIVER WILL HAVE AN INCREASING CHANCE OF SEVERE STORMS TONIGHT. INCREASING TEMPERATURES IN THE MID-LEVELS OF THE ATMOSPHERE ARE EXPECTED TO MOVE INTO PART OF WESTERN NORTH TEXAS AND AND SOUTHWEST OKLAHOMA LATE TONIGHT DIMINISHING THE POSSIBILITY OF SEVERE STORMS THERE. EMERGENCY MANAGERS IN THE OUTLOOK AREA SHOULD PREPARE FOR POSSIBLE E SEVERE WEATHER ACTIVATION THIS AFTERNOON THROUGH TONIGHT. WR
Local storm report, May 5, 1:58 PM CDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
158 PM CDT FRI MAY 05 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0152 PM 5W ADA OK 1.75 INCH HAIL
05/05/00 PONTOTOC PICKETT REPORTED
BY PUBLIC
DWLocal storm report, May 5, 2:11 PM CDT, 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
211 PM CDT FRI MAY 05 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM 8N CENTRAHOMA OK 1.25 INCH HAIL
05/05/00 COAL HALF DOLLAR HAIL
REPORTED BY SPOTTER
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 10:34 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 41 min |
| May 5, 10:55 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 50 min |
| May 5, 11:28 AM CDT | Severe Thunderstorm Warning | OUN | Carter | 47 min |
| May 5, 1:45 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 45 min |
| May 5, 2:03 PM CDT | Severe Thunderstorm Warning | OUN | Coal | 42 min |
| May 5, 2:39 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 36 min |
| May 5, 2:44 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 46 min |
| May 5, 3:11 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 49 min |
| May 5, 4:23 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.